# SDR 200202

- Difficulty date: June 6, 2002
- Submitted: June 6, 2002
- Operation: General aviation
- Aircraft: N221TB
- Make and model: Piper PA-46-310P
- Aircraft serial: 468508061
- Aircraft time: 4,258 hours
- System (JASC): 2400 · Electrical Power System
- Part: Relay
- Part number: RSU21
- Part serial: 2555
- Condition: Chafed
- Location: Electrical
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING AVIONICS TROUBLE SHOOTING, AN INSPECTION PANEL WAS REMOVED FROM THE COCKPIT FLOOR IN THE AREA JUST FORWARD OF THE CO PILOT'S SEAT TO GAIN ACCESS TO A SWITCHING RELAY MOUNTED ON THE UNDERSIDE OF THAT SAME PANEL. ONCE REMOVED, IT WAS NOTED THAT THE "SWITCHING RELAY" BOX WAS DISPLACING THE OUTER SHEATHING OF THE ENGINE FUEL MIXTURE CABLE UP AGAINST A HYDRAULIC "B" NUT AND WAS IN THE INTIAL STAGES OF CHAFFING ACTIVITY. SPACE IN THIS AREA IS LIMITED AND THE SWITCHING RELAY WAS MOUNTED TO STAND OFF ANGLES ATTACHED TO A LIGHT GAUGE ACCESS PANEL.   REPLACEMENT OF THE SWITCHING RELAY INCLUDED THE MANUFACTURE OF A NEW PANEL OF HEAVIER GAUGE THAT NO LONGER REQUIRED "STIFFNERS" AND RESULTED IN ADEQUATE CLEARANCE IN
